Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 17, 20114 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 17, 2011, 5:10 AM EDT for 4 counties in New Jersey. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2011, 5:10 AM EDT (09:10 UTC)
Expired
May 17, 2011, 7:15 AM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 42 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
430 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WWUS81 KPHI 170910
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 AM EDT TUE MAY 17 2011

NJZ010-012>014-020-026-171115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-OCEAN NJ-
SOMERSET NJ-WESTERN MONMOUTH NJ-
510 AM EDT TUE MAY 17 2011

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...MONMOUTH...OCEAN AND
SOMERSET COUNTIES...

AT 505 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES NORTHEAST OF ATLANTIC CITY...MOVING
NORTHNORTHWEST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR SHIP 
BOTTOM AROUND 515 AM...BARNEGAT LIGHT...HARVEY CEDARS AROUND 530 
AM...WARETOWN AROUND 545 AM...OCEAN GATE...HOLIDAY CITY-DOVER AROUND 
600 AM...LEISURE VILLAGE EAST AND LEISURE VILLAGE AROUND 615 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADWAYS AND LOW LYING AREAS, AROUND A HALF AN INCH OF RAIN 
WITHIN AN HOUR CAN FALL ALONG THE PATH OF THE STRONGEST 
THUNDERSTORM. THERE ARE OTHER WEAKER THUNDERSTORMS EMBEDDED WITHIN A 
GROWING AREA OF RAIN THAT WILL ALSO AFFECT THE REGION THROUGH 7 AM. 
LASTLY THERE IS SOME PATCHY DENSE FOG AROUND THAT WILL RESTRICT 
VISIBILITIES. PLEASE GIVE YOURSELF EXTRA TIME TO REACH YOUR 
DESTINATION AND BE WARY OF CHANGING ROAD CONDITIONS. 

LAT...LON 3980 7407 3980 7408 3962 7418 4020 7448
      4026 7448 4030 7454 4057 7467 4060 7445
      4060 7423 4057 7420 4047 7426 4044 7420
      4046 7412 4041 7399 4047 7401 4047 7399
      4043 7396 4027 7397

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 17, 3:46 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 17, 3:46 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 AM EDT TUE MAY 17 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER SOUTHERN NORTH CAROLINA WILL SLOWLY DRIFT
TO THE NORTHWEST AND WEAKEN AS IT REACHES OHIO ON THURSDAY AND THEN
TRUNDLES INTO PENNSYLVANIA ON FRIDAY. WEAK HIGH PRESSURE SHOULD THEN
BUILD INTO THE FORECAST AREA FOR THE WEEKEND BEFORE RECEDING
OFFSHORE. AN APPROACHING COLD FRONT SHOULD MOVE INTO THE EASTERN
GREAT LAKES ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE GFS INITIALIZATION WAS CLOSER THAN THE WRF-NMM OFF THE 00Z
SOUNDINGS. MOST MODELS THOUGH ARE NOT HANDLING THE CONVECTION
(PRECIPITATION) WELL JUST OFF THE NORTH CAROLINA COAST AS OF 06Z.
BASED ON THE DEEPENING SE FLOW, THAT SHOULD SLIDE SW OF OUR CWA
TODAY. THE GFS'S 700MB TROWAL DID CAPTURE THE CONVECTION EVEN IF
THE MODEL FAILED TO PRODUCE PRECIPITATION FROM IT. THE FARTHER
OFFSHORE CONVECTION (PRECIPITATION) IS BEING HANDLED PRETTY WELL
BY THE GFS AND ECMWF WHILE AT THE OTHER END OF THE SPECTRUM, WAS
THE CAN GGEM. THIS FORECAST PACKAGE WILL LEAN TOWARD THE GFS.

BECAUSE OF THE HEAVY RAIN THAT OCCURRED YESTERDAY INTO LAST EVENING
WE HAVE EXTENDED THE FLOOD WATCH FOR BERKS AND BY DEFAULT LEHIGH
COUNTY.

THE FIRST HEAVY RAIN SALVO IS ARRIVING IN OUR CWA. WHILE WE WERE NOT
SIDING WITH THE WRF-NMM, WE BELIEVE ITS IDEA OF BANDS OR SHOTS OF
HEAVIER RAIN VS NON STOP MODERATE RAIN IS CORRECT. GIVEN THE WIDE
SCOPE OF ONGOING CONVECTION OVER THE WESTERN ATLANTIC EARLY, THIS
FIRST SALVO SHOULD AFFECT OUR ENTIRE CWA DURING THE TODAY PERIOD.
FOLLOWING THE FORECAST MID LEVEL TROWAL AND ISENTROPIC LIFT AS WELL
AS THE LLVL THETA E RDG THIS WOULD FAVOR OUR ENTIRE CWA THIS
MORNING, BUT MOVE INTO THE NORTHERN PART OF OUR CWA DURING THE
AFTERNOON. BECAUSE THE JET IS FORECAST TO REMAIN IN THE SOUTHERN
PART OF OUR CWA DURING TODAY AS WELL AS BEST INSTABILITY THERE,
WE DID NOT DIFFERENTIATE HEAVY RAIN POTENTIAL FOR THE TODAY
PERIOD.

ITS A TESTIMONY TO THE COLD POOL ALOFT THAT MSAS ANALYSES ARE
STILL SHOWING NEGATIVE SFC BASED INSTABILITY IN MD AT THIS HOUR.
BUT THE MDL FCST BASED INSTABILITY STILL SEEMS INFLATED BY MDL DEW
POINT FORECASTS THAT ARE ABOUT A CATEGORY TOO HIGH. REGARDLESS
ENOUGH THERE AND ONGOING TO KEEP THE MENTION OF THUNDER IN THE
FORECAST. THE ONSHORE FLOW SHOULD BE AT MAXIMUM STRENGTH TODAY.
THERE WERE SOME PAST MODEL RUNS WHICH CAME CLOSE TO ADVISORY WIND
GUSTS NEAR THE COAST, BUT THE LAST COUPLE OF SOUNDING CYCLES THEY
HAS SETTLED BELOW THOSE NEEDED VALUES. WE ARE GOING TO CONTINUE
TO BE CONSERVATIVE WITH MAX TEMPS TODAY BECAUSE OF THE ONSHORE
FLOW FROM THE 55 TO 60 DEGREE ATLANTIC, SIDING MUCH CLOSER TO NAM
MOS THAN GFS MOS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
MODELS ARE HINTING THAT THERE MIGHT BE A RELATIVE LULL IN THE
PRECIPITATION INTENSITY TONIGHT BASED ON WEAKER SYNOPTIC SCALE
FORCING MECHANISMS AND A DIURNAL DROP IN THE CONVECTIVE
CAPABILITY. THE ECMWF IS A NOTABLE EXCEPTION NORTH. OF COURSE
NIGHTFALL IS NOT HURTING THE CONVECTION RIGHT NOW. LEAST
CONFIDENCE ABOUT THIS VERIFYING IS THE NORTHERN PART OF OUR CWA
BECAUSE OF THE PROXIMITY TO FORECAST SHORT WAVES AND ALSO THE
UPSLOPE FLOW AS WELL AS THE PRESENT ECMWF SOLUTION.

ANOTHER RAMPING UP OF FORCING MECHANISMS IS EXPECTED DURING THE DAY
ON WEDNESDAY. FORECAST INSTABILITY DOES LOOK ABOUT A PEG LOWER,
ALTHOUGH THE FORECAST MID LEVEL QVEC CONVERGENCE AND PROXIMITY OF
THE JET COINCIDE OVER NJ DURING THE DAY ON WEDNESDAY. THE
SUGGESTION IS AN INCREASE IN PRECIPITATION INTENSITY. THE CLOSED
LOW ALOFT AND AT THE SFC IS PEAKING NOW AND DRY AIR WILL BE
ENTRAINING FROM NOW INTO WEDNESDAY. THE DRIER SLOT OR AT LEAST
LOWER PWATS ARE FORECAST TO REACH INTO THE SOUTHERN PART OF OUR
CWA. WE KEPT THE MENTION OF HEAVY RAIN OUT OF DELMARVA FOR THIS
REASON. WE REMAINED CONSERVATIVE WITH MAX TEMPS BECAUSE OF THE
CONTINUED ONSHORE FLOW.

MODEL FORCING MECHANISMS ARE DIVIDED AS TO WHETHER HEAVIER RAIN WILL
CONTINUE NORTH DURING WEDNESDAY EVENING AND THERE IS BETTER
CONSENSUS ABOUT THEM BEING NORTHEAST OF OUR CWA OVERNIGHT WEDNESDAY.
UNTIL THERE IS BETTER CONSENSUS WITH THIS (AND GIVEN THE ECMWF
DOES NOT HEAVY RAIN DURING THE DAY WEDNESDAY), WE KEPT THE HEAVY MENTION
OUT BEYOND 00Z AND LOWERED POPS LATER AT NIGHT, ESPECIALLY THE
SOUTHWESTERN PART OF OUR CWA.

WHILE THE SFC LOW'S OCCLUDED FRONT SHOULD BE THROUGH OUR CWA BY
THURSDAY MORNING, THE COLD POOL ALOFT REMAINS TO MOVE THROUGH. BECAUSE
OF ITS FORECAST GEOGRAPHIC LOCATION, HIGHEST POPS ARE FORECAST WRN
PART OF OUR CWA ALONG WITH A GREATER CHANCE OF TSRAS. BY THURSDAY
SREF FCST PWATS DROP BELOW 1", SO ADDITIONAL RAINFALL AMOUNTS WILL
HOPEFULLY BE ON THE LIGHTER SIDE. WITH THE POSSIBILITY OF SOME
SELF DESTRUCT SUNSHINE, WE WENT CLOSER TO GFS MOS/MEX MOS GUIDANCE
FOR MAX TEMPS. WE OVERALL SIDED WITH A STAT GUIDANCE CONSENSUS FOR
MIN TEMPS THRUT THE SHORT TERM.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A MID LEVEL LOW IS FORECAST TO BE OVER VIRGINIA AND MARYLAND ON
THURSDAY NIGHT. THE FEATURE IS EXPECTED TO DRIFT EASTWARD, PASSING
OFF THE COAST ON FRIDAY AND MOVING SLOWLY OUT TO SEA OVER THE
WEEKEND.

AS THE MID LEVEL LOW PASSES NEAR AND OVER PARTS OF OUR REGION ON
THURSDAY NIGHT AND FRIDAY, WE WILL CONTINUE TO MENTION A CHANCE OF
SHOWERS. WITH THE COLD POOL OF AIR ALOFT ASSOCIATED WITH THE LOW,
THERE COULD BE SCATTERED THUNDERSTORMS ON FRIDAY AFTERNOON, AS
WELL. EVEN AS THE LOW DRIFTS FARTHER OFF THE COAST ON SATURDAY, WE
WILL REMAIN UNDER THE INFLUENCE OF THE CYCLONIC FLOW AND THE
CHILLY AIR ALOFT. AS A RESULT, WE WILL AGAIN MENTION A CHANCE OF
SHOWERS AND AFTERNOON THUNDERSTORMS FOR SATURDAY.

A MID AND UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER OUR REGION
FROM THE WEST ON SUNDAY. WE ARE ANTICIPATING MAINLY DRY WEATHER AT
THAT TIME. A SURFACE WARM FRONT FROM THE SOUTHWEST IS ANTICIPATED
TO LIFT THROUGH OUR REGION ON EITHER SUNDAY NIGHT OR MONDAY. WE
HAVE MENTIONED A CHANCE OR SLIGHT CHANCE OF SHOWERS FOR THAT
PERIOD OF TIME.

TEMPERATURES LOOK AS THOUGH THEY WILL BE NEAR NORMAL ON FRIDAY
AND SATURDAY, AND ABOVE NORMAL ON SUNDAY AND MONDAY AS THE RIDGE
BUILDS OVER OUR REGION AND AS THE SURFACE WARM FRONT PASSES.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

 POOR FLYING CONDITIONS ARE LIKELY TODAY THROUGH WEDNESDAY AS A MOIST
EASTERLY FLOW WITH RAIN ISOLATED THUNDERSTORMS AND FOG WILL PREVAIL.

CONDITIONS HAD LOWERED DURING THE EARLY OVERNIGHT PERIOD MOSTLY INTO
IFR TERRITORY...AS ONE BAND OF HEAVY SHOWERS MOVED NORTHWESTWARD
THROUGH THE AREA AND MORE SHOWERS WERE MOVING IN FROM THE OCEAN.

GUIDANCE WAS INDICATING MOSTLY IFR WEATHER TODAY...ALTHOUGH PERHAPS
SOME SLIGHT IMPROVEMENT MIGHT OCCUR LATER THIS AFTERNOON IF THERE IS
A LULL IN THE UPWARD VERTICAL MOTION AS SUGGESTED BY THE MODELS.
HOWEVER...THE MODERATELY STRONG EAST TO NORTHEAST FLOW WILL KEEP
MOISTURE STREAMING IN...AND OCCASIONAL RAIN...HEAVY AT TIMES WITH
ISOLATED BUILDUPS/CONVECTION WITH TOPS UP TO 35 THOUSAND FEET...WILL
KEEP CEILINGS LESS THAN 1 THOUSAND FEET THIS MORNING AND PROBABLY NO
HIGHER THAN 15 HUNDRED FEET THIS AFTERNOON. DEVELOPING RAIN MAY KEEP
MOST VISIBILITIES FROM DROPPING INTO LOW IFR TERRITORY IN PATCHY
DENSE FOG EARLY THIS MORNING...AS THE DROP SIZE DISTRIBUTION WILL BE
DIFFERENT THAN MORNINGS PAST.

925 HPA WINDS WERE FORECAST UP TO ABOUT 30 KNOTS TODAY AND
TONIGHT...BUT LOW LEVEL WIND SHEAR CRITERIA WILL LIKELY NOT BE
REACHED AS SURFACE WINDS OF 10 OR 12 KNOTS...WITH PERHAPS A FEW
GUSTS UP TO 16 KNOTS...SHOULD PRECLUDE A LLWS REMARK.

OUTLOOK...
LOW PRESSURE IN THE UPPER ATMOSPHERE WILL MEANDER OVER THE MIDDLE
ATLANTIC REGION AND THE UPPER OHIO RIVER VALLEY WEDNESDAY INTO
THURSDAY BEFORE DRIFTING EASTWARD AND OFF THE COAST FRIDAY. THE
SYSTEM WILL CONTINUE TO BRING A PERIOD OF UNSETTLED WEATHER...WITH
RAIN EXPECTED FOR WEDNESDAY AND SHOWERS ANTICIPATED FOR THURSDAY...
FRIDAY...AND SATURDAY. SCATTERED TO ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE.

&&

.MARINE...
SEAS RESPONDED TO THE ONSHORE FLOW AND 5 OR 6 FOOT SEAS WERE
OCCURRING...AS WAVE PERIODS HAVE ALSO SHORTENED UP MARKEDLY DURING
THE PAST 24 HOURS. THIS ONSHORE FLOW IS EXPECTED TO INTENSIFY TODAY
AND CONTINUE TONIGHT AND WEDNESDAY...SO WINDS WILL BE GUSTING UP TO
AT LEAST 25 KNOTS. ADVISORY CONDITIONS WILL PERSIST INTO WEDNESDAY
NIGHT FOR SEAS ON THE OCEAN...SO THE SMALL CRAFT ADVISORY HAS BEEN
EXTENDED THROUGH 10Z THURSDAY. THEY MAY EVEN STAY AT 5 FEET FOR OUR
NORTHERN WATERS INTO A PART OF THURSDAY. THE ADVISORY FOR DELAWARE
BAY WAS EXTENDED THROUGH 22Z WEDNESDAY AT THIS POINT...AS ADVISORY
CONDITIONS WILL DIMINISH A LITTLE SOONER THERE.

&&

.HYDROLOGY...
THE COMBINATION OF THE FAIRLY ROBUST INGREDIENTS FOR A SOLID
RAINFALL AND THE POSSIBILITY OF MAINLY ELEVATED CONVECTION HAVE
MADE US LEAN TOWARD THE HIGHER END OF THE CLUSTERED QPF VALUES
FROM THE ECMWF, GFS, NAM, CMC, GEFS AND SREF (IN A PLURALITY OF
CASES, THE CMC VALUES ENDED UP BEING DROPPED). THIS HAS LED TO A
FORECAST OF POSSIBLE RAINFALL AMOUNTS FROM THROUGH WEDNESDAY NIGHT
OF FROM ABOUT TWO TO FOUR INCHES OF RAIN OVER ABOUT THE NORTHERN
THREE-QUARTERS OF THE AREA. WE COMPARED THESE VALUES TO HEADWATER
GUIDANCE, AND THAT HAS LED TO A FLOOD WATCH ALONG THE I-95 CORRIDOR
AND MUCH OF THE AREA TO THE NORTHWEST. THE WATCH RUNS FROM TUESDAY
THROUGH WEDNESDAY NIGHT. THE PASSAIC RIVER BASIN LIKELY WOULD FLOOD
LATER IF QPF AMOUNTS DO MATERIALIZE. THE LATEST MMEFS ENSEMBLE
FORECASTS FIND THE SREF FAMILY THE MOST BULLISH FOR FLOODING
MAINLY IN THE RARITAN AND PASSAIC BASINS. WHILE BOTH THE LATEST
GEFS AND SREF PLUMES HAVE MEANS IN THE 2 TO 4 INCH RANGE, THERE IS
A MUCH LARGER SPREAD IN THE SREF MEMBERS AS THE ARW PHYSICS
MEMBERS ARE EXTREMELY WET AND SOME RSM MEMBERS RELATIVELY DRY. THE
ECMWF WHICH HAS BEEN CONSISTENT FOR A LONG TIME WITH ITS PRECIP
BULLSEYE OVER THE LOWER HUDSON VALLEY HAS AN EVENT TOTAL OF 2 TO 4
INCHES ACROSS THE RARITAN AND PASSAIC BASINS. A WORD OF CAUTION
THOUGH BECAUSE OF THE CONVECTIVE NATURE WE WOULD EXPECT SOME
LOCALLY HIGHER AMOUNTS AND NOT JUST THERE.

&&

.TIDES/COASTAL FLOODING...
THE PERSISTENT ONSHORE FLOW WAS PRODUCING POSITIVE TIDAL ANOMALIES
AROUND OR A LITTLE UNDER 1 FOOT EARLY THIS MORNING. THIS ONSHORE
FLOW WAS IN THE PROCESS OF INTENSIFYING IN THE DEVELOPING GRADIENT
NORTH OF THE SURFACE LOW TO OUR SOUTH. THIS GRADIENT WILL CONTINUE
TODAY THROUGH WEDNESDAY. UNFORTUNATELY...THIS IS COINCIDING WITH
VERY HIGH NORMAL ASTRONOMICAL SPRING TIDES ASSOCIATED WITH TODAYS
FULL MOON. SEVERAL TIDE GAGES MAINLY ALONG THE OCEAN FRONT HAVE
SHOWN MINOR TIDAL FLOODING DURING THE HIGHER OF THE TWO DAILY HIGH
TIDE CYCLES OVER THE PAST COUPLE OF DAYS...AND THE PROMPTED
ADVISORIES HAVE ADDRESSED THIS WELL. THE HIGH TIDE ON THE LOWER
DELAWARE RIVER PRODUCED MINOR TIDAL FLOODING BUT WAS IN THE PROCESS
OF RECEDING BEFORE 400 AM. THE APPROACHING HIGH TIDE FOR LATER THIS
MORNING AND INTO EARLY AFTERNOON FOR THE OCEAN FRONT/BACK BAYS/
DELAWARE BAY/LOWER DELAWARE RIVER DO NOT APPEAR TO BE A PROBLEM
ASSUMING ANOMALIES DO NOT RISE MORE THAN A HALF FOOT...SO NO NEW
PRODUCTS WILL BE ISSUED FOR THESE AREAS FOR THE MORNING/EARLY
AFTERNOON CYCLE.

WITH THE INCREASED FLOW...AND POSSIBLE CONTRIBUTION OF RUNOFF FROM
FORECAST HEAVY RAIN TODAY THROUGH WEDNESDAY...ANOMALIES WILL ONLY
HAVE TO BE A LITTLE LESS THAN 1.5 FEET ABOVE NORMAL TO REACH
MODERATE TIDAL FLOODING ALONG THE OCEAN FRONT...UP DELAWARE BAY...
AND INTO THE TIDAL DELAWARE RIVER FOR THE EVENING/NIGHT HIGH
TIDE...WHICH IS THE HIGHER OF THE TWO DAILY HIGH TIDES. ITS NOT
IMPOSSIBLE THAT DEPARTURES WILL INCREASE THAT MUCH GIVEN THE LOW
LEVEL FLOW. THE DAY SHIFT WILL BE TASKED WITH DECIDING WHETHER TO
UPGRADE THE WATCH TO A WARNING...OR JUST ISSUE ANOTHER ADVISORY.

SO...A COASTAL FLOOD WATCH WILL BE ISSUED WITH THIS MORNINGS PACKAGE
FOR THIS EVENINGS/TONIGHTS HIGH TIDE ALONG THE OCEAN FRONT AND BACK
BAYS...AS WELL AS DELAWARE BAY AND THE LOWER DELAWARE RIVER. FOR THE
UPPER CHESAPEAKE...THE COASTAL FLOOD ADVISORY WILL CONTINUE FOR THIS
UPCOMING MORNING HIGH TIDE...ALTHOUGH THE ANOMALIES MAY NOT BE QUITE
HIGH ENOUGH TO GENERATE MUCH IF ANY MINOR TIDAL FLOODING. THE
EVENING CYCLE MAY NEED ANOTHER ADVISORY FOR THE NORTHEAST MARYLAND
SHORE...BUT THIS CAN BE ADDRESSED BY THE DAY SHIFT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR PAZ054-055-060>062-067>071.
     COASTAL FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
     PAZ070-071.
NJ...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR NJZ001-007>010-012>015-017>019.
     COASTAL FLOOD WATCH THIS EVENING FOR NJZ012>014-020>027.
     COASTAL FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
     NJZ016>019.
DE...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR DEZ001.
     COASTAL FLOOD WATCH THIS EVENING FOR DEZ002>004.
     COASTAL FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
     DEZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MDZ008-
     012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ431.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...IOVINO
AVIATION.../
MARINE.../
HYDROLOGY...KRUZDLO/GIGI
TIDES/COASTAL FLOODING.../
Hazardous weather outlook, May 17, 4:00 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT TUE MAY 17 2011

NJZ001-007>010-015-PAZ054-055-060>062-067>069-180800-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
400 AM EDT TUE MAY 17 2011

...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ020>027-180800-
KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
400 AM EDT TUE MAY 17 2011

...COASTAL FLOOD WATCH IN EFFECT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

THERE WILL BE HEAVY RAINFALL AT TIMES, AND WILL LIKELY CAUSE SOME
POOR DRAINAGE AND FIELD FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING WEDNESDAY.
THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR
TIDAL FLOODING.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES ALSO
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ017>019-PAZ070-071-180800-
NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
400 AM EDT TUE MAY 17 2011

...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE
WEDNESDAY NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING WEDNESDAY.
THE EVENING TO LATE NIGHT HIGH TIDE CYCLES ARE THE MOST LIKELY TO
PRODUCE MINOR TIDAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-180800-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
400 AM EDT TUE MAY 17 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE WILL BE HEAVY RAINFALL AT TIMES, AND WILL LIKELY CAUSE SOME
POOR DRAINAGE AND FIELD FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY.
THE MORNING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR
TIDAL FLOODING.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES,
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016-180800-
SALEM-
400 AM EDT TUE MAY 17 2011

...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

THERE WILL BE HEAVY RAINFALL AT TIMES, AND WILL LIKELY CAUSE SOME
POOR DRAINAGE AND FIELD FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH
WEDNESDAY. THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO
PRODUCE MINOR TIDAL FLOODING.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES,
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-180800-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
400 AM EDT TUE MAY 17 2011

...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE
WEDNESDAY NIGHT...
...COASTAL FLOOD WATCH IN EFFECT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH
WEDNESDAY. THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO
PRODUCE MINOR TIDAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-180800-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
400 AM EDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-180800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
400 AM EDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-180800-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
400 AM EDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 17, 5:10 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 AM EDT TUE MAY 17 2011

NJZ010-012>014-020-026-171115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-OCEAN NJ-
SOMERSET NJ-WESTERN MONMOUTH NJ-
510 AM EDT TUE MAY 17 2011

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...MONMOUTH...OCEAN AND
SOMERSET COUNTIES...

AT 505 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES NORTHEAST OF ATLANTIC CITY...MOVING
NORTHNORTHWEST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR SHIP
BOTTOM AROUND 515 AM...BARNEGAT LIGHT...HARVEY CEDARS AROUND 530
AM...WARETOWN AROUND 545 AM...OCEAN GATE...HOLIDAY CITY-DOVER AROUND
600 AM...LEISURE VILLAGE EAST AND LEISURE VILLAGE AROUND 615 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND LOW LYING AREAS, AROUND A HALF AN INCH OF RAIN
WITHIN AN HOUR CAN FALL ALONG THE PATH OF THE STRONGEST
THUNDERSTORM. THERE ARE OTHER WEAKER THUNDERSTORMS EMBEDDED WITHIN A
GROWING AREA OF RAIN THAT WILL ALSO AFFECT THE REGION THROUGH 7 AM.
LASTLY THERE IS SOME PATCHY DENSE FOG AROUND THAT WILL RESTRICT
VISIBILITIES. PLEASE GIVE YOURSELF EXTRA TIME TO REACH YOUR
DESTINATION AND BE WARY OF CHANGING ROAD CONDITIONS.

LAT...LON 3980 7407 3980 7408 3962 7418 4020 7448
      4026 7448 4030 7454 4057 7467 4060 7445
      4060 7423 4057 7420 4047 7426 4044 7420
      4046 7412 4041 7399 4047 7401 4047 7399
      4043 7396 4027 7397

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:45 PM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem7 hr
May 17, 3:45 AM EDTCoastal Flood WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more12 hr
May 17, 5:35 AM EDTSpecial Weather StatementPHIAtlantic, Cape May, Cumberland3 hr
May 17, 3:57 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more18 hr

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.